Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 3, 2006, 4:59 PM CDT for Willacy County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 4:59 PM CDT (21:59 UTC)
- Expired
- Jul 3, 2006, 5:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 75 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2409 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 032200 SVRBRO TXC489-032230- /O.NEW.KBRO.SV.W.0077.060703T2159Z-060703T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 459 PM CDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS * UNTIL 530 PM CDT * AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN PERLITA...OR ABOUT 7 MILES NORTHEAST OF RAYMONDVILLE...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN WILLACY COUNTY AT 510 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. REMEMBER SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOS WITH NO WARNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2652 9783 2642 9766 2659 9758 2660 9774 $$ GB
1 follow-up statement
000 WWUS54 KBRO 032226 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 523 PM CDT MON JUL 3 2006 TXC489-032233- /O.EXP.KBRO.SV.W.0077.000000T0000Z-060703T2230Z/ WILLACY TX- 523 PM CDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WILLACY COUNTY EXPIRES AT 530 PM CDT... THE SEVERE THUNDERSTORM IS WEAKENING SLIGHTLY POTENTIAL REMAINS FOR LARGE HAIL AND DAMAGING WINDS. HEAVY TORRENTIAL RAIN WITH RAINFALL RATES OF UP TO 2 INCHES PER HOUR IS POSSIBLE AS WELL. LOCALIZED FLOODING IS LIKELY BETWEEN RAYMONDVILLE AND SAN PERLITA. LAT...LON 2652 9783 2642 9766 2659 9758 2660 9774 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:40 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 3, 2:40 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 240 PM CDT MON JUL 3 2006 .DISCUSSION...ONCE AGAIN...SHORT RANGE GUIDANCE KEEPS PERSISTENT 500 MB LOW OVER WEST TEXAS MEANDERING AROUND THE STATE OVER THE NEXT COUPLE OF DAYS. BOTH THE ETA AND GFS WANT TO DRIFT THIS LOW BACK TO THE EAST AND EVENTUALLY BACK SOUTHEAST TOWARDS THE BRO CWA ON WEDNESDAY WITH THE GFS SHOWING THE LOW FURTHER. THIS DIFFERENCE IN POSITIONING BETWEEN THE TWO MODELS YIELDS UP A MUCH DRIER GFS RUN IN COMPARISON TO THE ETA. BELIEVE THAT THE GFS IS DRYING THINGS OUT A BIT TOO FAST AND CONSIDERING THE HIGH PWATS AROUND THE REGION...WILL GO WITH A BLEND OF THE MAV AND MET POPS KEEPING SOME MENTION OF RAIN CHCS IN THE SHORT TERM. THE RECENT QPF OUTLOOKS FROM HPC CONTINUE TO PLACE THE MIDDLE AND UPPER TEXAS COASTLINES IN THE MOST FAVORABLE POSITION FOR HEAVIER RAINFALL WHERE LOW LEVEL INFLOW AND CONVERGENCE APPEARS THE MOST FAVORABLE. SO CONSIDERING THESE OUTLOOKS AND THE CURRENT NUMERICAL GUIDANCE...WILL HOLD OFF ON THE FFA AT THE MOMENT. SINCE THE MET GUIDANCE IS WETTER...THE MET TEMPS ARE A LITTLE BIT COOLER COMPARITIVELY TO THE MAV NUMBERS. DESPITE THIS...TEMPERATURE FORECAST GUIDANCE LOOKS REASONABLE FROM BOTH MODELS AND WILL STICK FAIRLY CLOSE TO THIS OVERALL TREND. THE POSITIONING OF THIS UPPER LOW REMAINS A LITTLE QUESTIONABLE IN THE LONGER RANGE GUIDANCE AS THE GFS AND THE ECMWF SHOW QUITE A BIT OF DIFFERENCE IN THE OVERALL HANDLING OF THIS FEATURE. THE GFS KEEPS THE LOW WANDERING AROUND SOUTH CENTRAL TEXAS INTO THURSDAY EVENTUALLY SHEARING OUT THE FEATURE TO THE WEST AS 500 MB RIDGING BUILDS INTO THE WESTERN GULF OF MEXICO. THE ECMWF SHOWS A WETTER SCENARIO FOR DEEP SOUTH TEXAS WITH THE 500 MB LOW SITUATED FURTHER SOUTH OF BRO. DESPITE THE DIFFERENCES IN THE TWO MODELS...WILL CONTINUE TO MENTION CHC POPS FOR MUCH OF THE EXTENDED RANGE PERIODS AS TROPICAL MOISTURE WILL LIKELY REMAIN POOLED OVER PORTIONS OF THE REGION DUE TO THE CLOSER PROXIMITY OF THIS UPPER LOW. THE CURRENT MEX TEMP GUIDANCE STAYS PRETTY CLOSE TO PERSISTENCE INTO THE LONGER RANGE AND THIS LOOKS OK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 79 92 80 92 80 / 30 40 40 40 30 BROWNSVILLE 78 94 80 95 80 / 30 40 40 40 30 HARLINGEN 77 95 78 96 79 / 30 40 40 40 30 MCALLEN 78 97 79 98 79 / 30 40 40 40 30 RIO GRANDE CITY 77 97 78 99 79 / 30 40 40 40 30 SOUTH PADRE ISLAND 79 90 80 90 81 / 30 40 40 40 30 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO FXC EXPERIMENTAL FORECAST GRAPHICS ARE AVAILABLE AT: HTTP://WWW.SRH.NOAA.GOV/BRO/FXC/FXC.HTM SYNOPTIC/GRIDS/MARINE/AVIATION...60/LERMAN MESO/FXC...ABBOTT
Hazardous weather outlook, Jul 3, 5:30 AM CDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 AM CDT MON JUL 3 2006 TXZ248>257-041100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 530 AM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER DEEP SOUTH TEXAS TODAY. TROPICAL DOWNPOURS ASSOCIATED WITH THIS ACTIVITY WILL PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. ALSO...WINDS AND SEAS ALONG THE LOWER TEXAS COAST WILL PRODUCE A MODERATE RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH SUNDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PRODUCE TEMPORARY PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. AND...THE MODERATE RISK OF RIP CURRENTS MAY CONTINUE...AS MODERATE WINDS AND SEAS WILL PERSIST. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY FLASH FLOODING THAT THEY OBSERVE TO THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. TOMASELLI
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:07 PM CDT | Marine Weather Statement | BRO | 3 hr | |
| Jul 3, 6:33 PM CDT | Flash Flood Warning | BRO | Hidalgo | 117 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.